Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What are rbc hgb and hct hemogams ?

my doc says my rbc hgb and hct hemograms are low what are they can you please explain what would make them low im 33 168 lbs 5ft 9 inches i am female
Asked On : Sat, 14 May 2011
Answers:  1 Views:  428
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hi ,
Haemoglobin is Haem +globin (iron+protein) and this is the oxygen carrying capacity of red blood cells.If it is low that means you are anaemic.Hct means haematocrit value ,
there are various types of anaemias , most common is microcytic hypochromic or iron deficiency anemia in which size or Rbc is less and colour is less darker.Other measurments are MCV ( Mean corpouscular volume ) , MCH ( mean corposcular haemoglobin ) and MCHC( mean corposcular haemoglobin concentration ).
Leave this thing on your pathologist and lab people.If it low that means you are anaemic ,take lot of green vegetables and iron tablets.
Take care
Answered: Sat, 14 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor